Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Warning Signs Of Neuropathy In Hands

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost Read more »

Reyataz and neuropathy in already affected patient

I'm a 64 year old woman (who you helped a couple weeks ago).I am to resume treatment. Most recently took Combivir and Viramune, though nothing for three years because of severe neuropathy and pretty good blood reports. Now it is suggested I take...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Protease inhibitors can aggravate neuropathy but not to the degree usually seen with some of the "D" drugs (ddI, ddC, D4T). I have used a lot of Norvir + Reyataz and have Read more »

Reyataz and neuropathy in already affected patient

I'm a 64 year old woman (who you helped a couple weeks ago).I am to resume treatment. Most recently took Combivir and Viramune, though nothing for three years because of severe neuropathy and pretty good blood reports. Now it is suggested I take...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
...HIV itself may be a cause of neuorpathy and thus it may be improved with treatment. On the other hand, some of the medicines (especially the nucs such as D4T) may also cause a worsening of neuropathy. Reyataz is a medicine that Read more »

PEP - Neuropathy

I am completing my first week of post-exposure prophylaxis (Combivir and Sustiva) following a potential unprotected exposure. While I had been warned about digestive system side effects (mild nausea, lack of appetite), I am experiencing tingling in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The symptoms you are describing could be due to the Sustiva most likely and generally would be reversible several days after the drug is stopped. KH Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

...both may cause the damage to the peripheral nerves. PN happens when the communication between the nerves in the feet and/orhands to the brain and spinal cord become damaged. Like frayed wires that canspark or misfire, PN becomes a painful, numb,... Read more »
Project Inform

Peripheral Neuropathy

...your nervous system, PN is found in other parts of your body. Normally, PN affects the toes, feet and legs first. The fingers, hands and arms can become affected as well. When diagnosed and treated early, PN can often be controlled. For some,... Read more »
Test Positive Aware Network

Videx EC

...1 (800) 272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Videx is stopped, but can be painful and permanently debilitating if not treated in time.... Read more »
Test Positive Aware Network

Zerit

...1 (800) 272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Zerit is stopped, but can be painful and permanently debilitating if not treated in time.... Read more »
Connect With Others

Neuropathy

Posted by tol85, 1 Reply
...is, Has anyone had symptoms of neuropahty, then have tested negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other... Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other symptoms) I got tingling in my hands, then an all over hypersensitivity sensation (like sunburn). At times both my arms and legs have been... Read more »